Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 10, 2013, 5:20 PM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 5:20 PM EDT (21:20 UTC)
- Expired
- Apr 10, 2013, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:30 PM EDT | TSTM WND DMG | Lake Ariel, PA | TREES DOWN |
| Apr 10, 5:44 PM EDT | TSTM WND DMG | Honesdale, PA | MULTIPLE TREES DOWN IN THE COUNTY |
| Apr 10, 5:52 PM EDT | TSTM WND DMG | Roemersville, PA | TREES AND WIRES DOWN |
| Apr 10, 5:56 PM EDT | TSTM WND DMG | Dingmans Ferry, PA | MULTIPLE TREES DOWN |
| Apr 10, 5:56 PM EDT | TSTM WND DMG | Milford, PA | TREES AND WIRES DOWN |
| Apr 10, 5:57 PM EDT | TSTM WND DMG | Delaware, PA | TREES AND WIRES DOWN |
| Apr 10, 6:00 PM EDT | HAIL 1 | Bushkill, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS51 KBGM 102120
SVRBGM
PAC103-127-102200-
/O.NEW.KBGM.SV.W.0002.130410T2120Z-130410T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 600 PM EDT.
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF WAYMART TO 7 MILES WEST OF
STERLING TO 31 MILES SOUTHWEST OF STERLING...AND MOVING EAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAYMART BY 524 PM EDT...
TRESSLARVILLE...STERLING AND LAKE ARIEL BY 526 PM EDT...
PROMPTON BY 528 PM EDT...
BETHANY...ARLINGTON AND LEDGERDALE BY 530 PM EDT...
HONESDALE...ANGELS AND GREENTOWN BY 532 PM EDT...
HAWLEY BY 538 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4114 7508 4115 7516 4125 7514 4123 7546
4126 7543 4164 7543 4163 7504 4161 7508
4148 7498 4148 7491 4144 7489 4143 7474
4140 7473 4137 7468 4129 7482 4118 7488
4109 7499 4108 7503
TIME...MOT...LOC 2119Z 275DEG 46KT 4165 7547 4134 7552
4111 7591
$$
CMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:59 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 10, 2:59 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT WED APR 10 2013 .SYNOPSIS... THERE IS A STALLED FRONTAL BOUNDARY OVER NEW YORK AND PENNSYLVANIA TODAY. THIS BOUNDARY WILL BE THE FOCUS OF STORMS MOVING EASTWARD OUT OF THE GREAT LAKES TOWARD OUR AREA. THIS WILL BRING RAIN AND A CHANCE OF THUNDERSTORMS OVER NORTHEAST PENNSYLVANIA...AND THE CHANCE OF SOME SPOTTY FREEZING RAIN OVER THE HIGHER ELEVATIONS OF THE FINGER LAKES IN NEW YORK. DRIER AIR WILL FINALLY MOVE IN BEHIND A COLD FRONT ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... COMPLEX SCENARIO OVER THE FCST AREA WITH DFRNT DVLPG WX THREATS. IN THE VERY NEAR TERM...LINE OF TRWS OVER WRN PA MARCHING EAST WILL BRING CONV TO THE FCST AREA. ATTM...LOOKS AS THOUGH MORE LIMITED AVBL CAPE SHD WEAKEN THE CELLS AND THEY MOVE EAST. HWVR...ANY CELLS WILL NEED TO WATCHED FOR FOR SVR WIND. SPC CRNTLY NOT XPCTG A WATCH FOR PA. OTR CNCRN FOR THE OVRNGT IS THE PSBLTY SOME FRZG RAIN LATE. HPC WWD GRAPHICS PAINT AN AREA OF A TENTH TO QUARTER INCH OF ICE OVER THE FINGER LAKES. HWVR...HIGH CONFIDENCE TEMPS FCST DUE TO GOOD AGREEMENT BETWEEN THE MAV AND MET BARELY GENERATES ANY TEMPS AT OR BLO FRZG UNTIL VERY LATE. CORE OF THE COLD AIR IS OVER THE AREA AFT SUNRISE TMRW...WHEN MID APRIL SUN WILL MAKE ICE FORMATION DFCLT. HAVE ELECTED TO HOLD OFF ON ANY FLAGS FOR ICE ATTM DUE TO VERY LOW CONDFIDENCE AND CVRG. FINAL CNCRN IS QPF AMTS. SOME CONCRN THAT ENUF RAIN COULD FALL TO CAUSE FLOODING ISSUES. NAM WHICH HAD BEEN FCSTG THE MOST QPF HAS SLOWLY BACKED OFF. PCPN HAS BEEN ORGANIZING IN CONV COMPLEXES AND MVG QUICKLY. IT SEEMS AS THROUGH THE THREAT FOR WIDESPREAD FLOOD ISSUES IS LOW FOR TNGT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... WV EXITS EARLY THU ALLOWING FOR MID LVL CONV AND A BLDG SFC HIPRES ON THU. THIS BRINGS THE COLDEST AIR INTO THE AREA DURING THE MRNG THU...BUT WITH APRIL SUN...HTG DESPITE THE CLDS SHD MINIMIZE THE ICING THREAT. LTR IN THE DAY...NEXT WV APCHS AND BNDRY BEGINS TO LIFT NWRD YET AGAIN...BRINGING AT LEAST THE SWRN PARTS OF THE FCST AREA BACK INTO THE WRM SECTOR BY 12Z FRI. VIGOROUS UPR WV ALONG WITH DVLPG LL CONV SHD GENERATE A GOOD SOAKING OF RAIN LATE THU INTO FRI...WITH THE PSBLTY OF CONV. DRY SLOT PUSHES THRU THE ENTIRE FCST AREA BY FRI AS THE UPR LOW DRIFTS NORTH OF THE LAKES. HWVR...ENUF LL MOISTURE AND INSTABILITY IN THE CAA FOR SOME SCT SHWRS THRU THE END OF THE PD. CAA CONTS THRU THE END OF THE PD AS WELL WITH H8 TEMPS DROPPING TO NEAR -6C BY 00Z SUN. SFC TEMPS DO NOT SUPPORT ANY SNOW...AT LEAST THRU THE END OF THE SHRT TERM. MEX/MAV GUID CONTD IN GOOD AGREEMENT UNTIL FRI WHEN THE MAV PUSHES TEMPS HIGHER OF THE NE ZONES...WHILE THE MET KEEPS THE COLD AIR LOCKED IN. CONTD WITH THE BLEND OF GUID THRU THE END OF THE PD AS A COMPROMISE FOR THE END OF THE PD. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... 2 PM UPDATE... FOLLOWED WPC GUIDANCE. CONTINUATION OF THE WET AND UNSETTLED CONDITIONS IN THE LONG TERM. UPPER TROF OVER NE US LIFTS EARLY IN THE LONG TERM. NW FLOW CONTINUES SAT NGT TO SUN SO POSSIBLY FLURRIES AND SPRINKLES. A RIDGE OF HIGH PRESSURE WITH BRIEF DRY AIR LATE SUNDAY BEFORE A WARM FRONT LIFTS NE WITH RAIN FOR THE AREA STARTING SUN NGT. ONCE AGAIN THIS FRONT WILL STALL ACROSS THE AREA UNTIL WED WHEN A COLD FRONT APPROACHES AHEAD OF A LARGE UL TROF. MODELS MAY BE TOO FAST WITH THE COLD FRONT SO OFF AND ON SHOWERS MOST LIKELY SCENARIO. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... 130 PM UPDATE... LOW IFR CLOUDS OVER UPSTATE NY ON THE NORTH SIDE OF STALLED FRONT IN NRN PA. IFR CIGS AT ELM ITH BGM WHICH SHOULD CONTINUE INTO THU. SYR AND RME ON THE EDGE OF THE IFR BUT HAVE A NW LL DOWNSLOPE FLOW. AT THESE TWO SITES CONDITIONS WILL VARY INTO EVENING...THEN DROP TO LOW MVFR OR IFR CIGS LATE TONIGHT AND THU. AVP WILL HAVE THE BEST CONDITIONS WITH VFR NOW FALLING TO MVFR CIGS LATE TONIGHT THEN RISING BACK TO VFR THU MORNING. COMPLICATING MATTERS WILL BE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THIS AFTN AND EVE. IN THIS VSBYS COULD FALL TO IFR AND MOISTENING LOW LEVELS FOR LATER TONIGHT. FIRST ROUND 20 TO 22Z THEN A SECOND ONE 1 TO 4Z. IN NY N TO NE WINDS AT 5 TO 8 KTS. AVP LIGHT AND VARIABLE BECOMING NE AT 5 TO 8 KTS LATE TONIGHT AND THU. .OUTLOOK... THU TO FRI...MVFR WITH PDS OF IFR. SAT AND SUN...VFR...PSBL MVFR IN MIXED SHWRS. SUN NGT AND MON...MVFR IN RAIN. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Apr 10, 3:05 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT WED APR 10 2013 NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-111915- CHEMUNG-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 305 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS...WITH ISOLATED THUNDERSTORMS...ARE EXPECTED FROM THIS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN SHOULD GRADUALLY BECOME STEADIER...AND HEAVIER IN NATURE...FROM THURSDAY INTO FRIDAY. LOCALIZED HEAVY RAINFALL COULD DEVELOP BY FRIDAY...WITH 1 TO 2 INCH TOTALS POSSIBLE. HOWEVER...WITH RECENT DRY WEATHER...RAINFALL AMOUNTS OF 3 INCHES OR MORE...WOULD BE REQUIRED TO CAUSE ANY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022-023-025-036-037-044-111915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 305 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN SHOULD GRADUALLY BECOME STEADIER...AND HEAVIER IN NATURE...FROM THURSDAY INTO FRIDAY. LOCALIZED HEAVY RAINFALL COULD DEVELOP BY FRIDAY...WITH 1 TO 2 INCH TOTALS POSSIBLE. HOWEVER...WITH RECENT DRY WEATHER...RAINFALL AMOUNTS OF 3 INCHES OR MORE...WOULD BE REQUIRED TO CAUSE ANY FLOODING. ALSO...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S...FOR A TIME...FROM LATE TONIGHT INTO THURSDAY MORNING. AS THIS OCCURS... SOME FREEZING RAIN MAY DEVELOP...ESPECIALLY ACROSS THE HIGHER TERRAIN. THIS ASPECT OF THE FORECAST REMAINS VERY UNCERTAIN AT THIS TIME...SO STAY TUNED FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 10, 3:51 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EDT WED APR 10 2013
NYZ024-055-PAZ038-102015-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
351 PM EDT WED APR 10 2013
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BRADFORD...EXTREME
SOUTHERN CHEMUNG AND EXTREME SOUTHWESTERN TIOGA COUNTIES...
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GILLETT TO SYLVANIA TO CANTON...AND MOVING EAST AT 60 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WILAWANA AND CHEMUNG AT 400 PM EDT...
SAYRE AND SOUTH WAVERLY AT 405 PM EDT...
LITCHFIELD AND WYSOX AT 410 PM EDT...
WINDHAM AND ORWELL AT 415 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4202 7612 4200 7612 4199 7615 4165 7612
4164 7620 4154 7622 4159 7687 4160 7688
4199 7693 4200 7696
CMGSpecial weather statement, Apr 10, 4:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT WED APR 10 2013
PAZ038>040-043-044-047-072-102130-
BRADFORD PA-LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WAYNE PA-WYOMING
PA-
437 PM EDT WED APR 10 2013
...LINE OF STRONG THUNDERSTORMS WILL AFFECT LACKAWANNA...LUZERNE...
SOUTHEASTERN BRADFORD...SUSQUEHANNA...WAYNE AND WYOMING COUNTIES...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS UP TO 40 MPH...AND VERY HEAVY RAIN. THESE STORMS
WERE MOVING EAST AT 55 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SALT SPRINGS STATE PARK AND WYOANNA AT 440 PM EDT...
MESHOPPEN AT 445 PM EDT...
NEW MILFORD AND RICKETTS GLEN STATE PARK AT 450 PM EDT...
LAKESIDE AND TUNKHANNOCK AT 455 PM EDT...
SUSQUEHANNA AND VERNON AT 500 PM EDT...
STARRUCA AND WILLSEYVILLE AT 505 PM EDT...
SHEHAWKEN AND PRESTON PARK AT 510 PM EDT...
STARLIGHT AND MOYERS GROVE AT 515 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4094 7620 4113 7624 4121 7633 4153 7623
4156 7645 4156 7644 4195 7608 4195 7529
4186 7526 4181 7507 4162 7504 4152 7514
4137 7535 4133 7532 4123 7542 4122 7554
4112 7563 4109 7576 4100 7574 4090 7602
CMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:40 AM EDT | Special Weather Statement | BGM | Wayne | 35 min |
| Apr 10, 3:51 PM EDT | Special Weather Statement | BGM | Bradford | 24 min |
| Apr 10, 4:37 PM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 53 min |
| Apr 10, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.